MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: historical data analysis: a search of complaints related to the production order was performed and one additional complaint was found.These complaint issues reported are not related; therefore, no further actions are required.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
It was reported that a patient underwent lens exchange surgery in the left eye (os), replacing a non-johnson & johnson intraocular lens (iol) with a johnson & johnson non-preloaded three-piece iol.Following the procedure, the patient experienced persistent uncorrectable blurred vision os, despite undergoing two lens repositioning procedures on (b)(6) 2024, which did not resolve the issue.The patient claims to be unable to see out of os.Pre-existing conditions os, including macular pucker, cystoid macular edema, and glaucoma, were noted as potential contributors to the blurred vision.After the johnson & johnson lens was implanted, the patient¿s uncorrected visual acuity (va) showed significant fluctuations, ranging from hand motion on the day of the lens exchange to 20/60 by (b)(6) 2025, with corrected vision recorded at 20/50 as of (b)(6) 2025.The following uncorrected visual acuities were noted: on (b)(6) 2024 va was 20/50, on (b)(6) 2024 va was 20/200, on (b)(6) 2024 va was 20/30, on (b)(6) 2024 va was light perception.Uncorrected va after the first lens reposition were as follows: (b)(6) 2024 va was 200 at 7 feet, on (b)(6) 2024 va was 200 at 10 feet.In (b)(6) 2024, the patient¿s uncorrected va was 200 at 9 feet.The patient was referred to a retinal specialist for further evaluation, as the surgeon was unable to determine whether the issue was related to the lens or the pre-existing conditions.The johnson & johnson lens remains implanted, and no additional interventions are currently planned.No further information was provided.
 
Additional Manufacturer Narrative
Section a4: weight: unknown; requested but not provided.Section a5: ethnicity: unknown; requested but not provided.Section a6: race: unknown; requested but not provided.Section d6b: if explanted, give date: not applicable, as the lens remains implanted.Section h3: the device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code 4581 is to capture eye anatomy issue/pre-existing disease of macular pucker, cystoid macular edema, and glaucoma.Section h6: health effect - clinical code 2137 is to capture blurry vision & visual acuity fluctuations.Section h6: health effect - clinical code 2138 is to capture visual acuity decreased & unexpected postop refraction.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23000492
Report Number3012236936-2025-000239
Device Sequence Number15819889
Product Code HQL
UDI-Device Identifier05050474502109
UDI-Public(01)05050474502109(17)290408
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR40E
Device Catalogue NumberAR40E00200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2025
Supplement Date Received by Manufacturer09/22/2025
Initial Report FDA Received Date09/09/2025
Supplement Report FDA Received Date10/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale